Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

*This* patch is NOT sticking!!

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:30 AM in Pain Medications
I have been on the Fentanyl patch for almost 2 months now. These are the Watson patches. I changed it tonight at 8pm the same way I always have. Then about 2 hours later, I hear this crinkling noise every time I move my arm.

I look at the patch and about half of it has lifted up. I put some cloth tape on it and wrapped one of those sticky-type ace bandages around my upper arm because I had to take a shower.

After the shower, I took the ace bandage off and the cloth tape and the patch were just flapping in the wind (well, if there was wind it would've been flapping!). 8}

I am now terrified that I will start to go through withdrawals since I am not getting the usual dose. I put more cloth tape on after taking off the other stuff. It feels very fragile!

And silly me was gonna go swimming with my daughter tomorrow. I am in Vegas so, it's already really hot. Today it was 93.

Now what? Help please! :SS



  • Cammille, call the phamacy Co ask them to send you patches to makes the fent patch stick. I did and they sent me some, free of charge and they work great.
  • I was instructed to put the patch on my chest. I put waterproof bandaids on top of the patch because I noticed that the one side of the edge was lifting.
  • I have been on Fentanyl patches for two years and I had the same problem. I put them on my lower stomach. My underware helps to hold them in place. My doctor has me changing my patches every 48's, so that also helps not having to ware them as long. If you sweat a lot I've found if you spray the area where your patch goes with an antipersparant. This keeps the are drier.
  • Go to the nearest pharmacy and purchase some Tegaderm. It is a plastic type of cover for dressings that is clear and sticky all around it. It will cover the patch. You don't say which strength it is, but if it is 100mcg. , you will need the 4x6 patch, if it is smaller, they also come in a smaller size Tegaderm. Nexcare also makes a dressing cover that is very similar to Tegaderm, so you can also use those if you can't locate the Tegaderm.
    I would also move the location of the patch to your rib cage or your chest or shoulder blade. It will stick there better. It won't really matter where you put it if you use the tegaderm regularly.
    I use it with each patch change and have no problems keeping the patches in place.
  • Urgh! These work for me, finally, a patch I can use & actually wake up in the morning and actually be able to get out of bed. However, I am having a problem with these patches staying in place. After about 24 hours they are coming undone. I already called my dr and told them that I was going to need an early refill for this reason. Someone told me to call the manufacturer to have them send you some covers. I'm going to try that as well. Can anybody offer any ideas on how to keep these patches on? Thank you! They work but I can't get them to stay on!!!
  • I have had better results with the mylan brand sticking. My pain doctor also said that in his experience the brand works better, so he writes the script for that specific brand, so something you might want to check into. They don't have the medicine in them like the Watson brand that you can see, it looks more like a piece of tap. I have had both labels and have had better success with these.
  • Yes, if you don't like the Tegaderm patches, then get the kind of patch where the medicine is in the glue like with Mylan or the new Duragesic. Since using those I do not need the covers anymore. I also put the patch on my lower abdomen and find that they stick better there.
Sign In or Register to comment.